Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 67, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 6:38 AM CDT for Rains County, Van Zandt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 6:38 AM CDT (11:38 UTC)
- Expired
- Jun 15, 2000, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 146 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 151142 FFWFWD TXC379-467-151445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 638 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... RAINS COUNTY IN NORTHEAST TEXAS VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 945 AM CDT. * AT 638 AM CDT...RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS... WITH VERY HEAVY...COVERED MOST OF RAINS...AND VAN ZANDT COUNTIES. THIS ACTIVITY WAS MOVING EAST SOUTHEAST AT 15 TO 20 MPH. RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN FROM EMORY TO VAN. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE dUP TO HIGHER GROUND. LAT...LON 3249 9581 3248 9560 3298 9565 3296 9589
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:45 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 15, 3:45 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT THU JUN 15 2000 OUTFLOW BOUNDARY/FRONTAL BOUNDARY WAS DRAPED W-E ACROSS NORTH CENTRAL TEXAS THIS AM. LOW LEVEL JET HAS AIDED IN KEEPING CONVECTION GOING THROUGH THE NIGHT. HOWEVER...ACTIVITY HAS TENDED TO DECREASE EARLY THIS MORNING AND FURTHER WEAKENING WILL OCCUR AROUND SUNRISE. THE NW UPPER LEVEL JET WILL MOVE EAST TODAY WITH ANOTHER SHORT WAVE TROUGH MOVING INTO THE ROCKIES. THE DIVERGENCE ALOFT WILL ALSO MOVE EAST WITH THE MODELS INCREASING THE MID-LEVEL TEMPERATURES. IN ADDITION...THIS UPCOMING SHORT WAVE WILL ALLOW FOR THE OUTFLOW BOUNDARY TO MOVE NORTH TODAY...RETURNING DEWPOINTS INTO THE LOWER AND MID 70S. BUT WITH THE BOUNDARY IN THE AREA...CAN NOT RULE OUT A THUNDERSTORM OR TWO DEVELOPING THIS AFTERNOON ACROSS THE AREA THOUGH ANY ACTIVITY THAT FORMS SHOULD NOT BECOME ORGANIZED CONVECTION. FOR THAT REASON...WILL LET THE FLASH FLOOD WATCH EXPIRE AT 5 AM. IN THE EXTENDED PERIOD...A FRONT MOVES TO NEAR THE RED RIVER SATURDAY. THE AIRMASS WILL REMAIN UNSTABLE WITH MORE SHOWERS/THUNDERSTORMS. DFW 90/74/91/75 2020 ACT 90/74/90/75 2020 .FTW...NONE. 82
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:18 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Jun 14, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 49 min |
| Jun 15, 12:27 AM CDT | Flash Flood Warning | FWD | Johnson | 4 hr |
| Jun 15, 1:38 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt | 4 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 3 hr |
| Jun 15, 6:14 AM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jun 15, 8:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jun 15, 9:32 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.